MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (lot: 229627680); implant date n/a; explant date n/a; product id: fg15150-0615-1s (lot: 229655205); implant date n/a; explant date n/a; product id: ped2-500-20 (d044999); implant date; explant date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding two pipeline flex with shield devices of different models and lots that failed to open at the distal end.The patient was undergoing a procedure via femoral access for flow diverter treatment tandem aneurysm of the lateral wall of the c6 ophthalmic artery and posterior communicating c7 segment.The aneurysm was unruptured with saccular morphology.The aneurysm max diameter was 3mm and the neck diameter was 2.8mm.Patient's vessel tortuosity was minimal.It was reported that the devices were prepared and catheter flushed as indicated in the instructions for use (ifu).The phenom 27 microcatheter was delivered and positioned without issue.The pipeline shield (ped2-475-20, lot: b708223) was delivered and deployment of the tip started at the m1 straight vessel segment.However, there was difficulty opening the distal end of the pipeline stent.About 10mm of the stent was deployed and the surgeon waited approximately 20 seconds.The stent slowly deployed but the distal end did not open fully.The pipeline was removed and, upon removal, damage to the distal end of the pipeline stent was observed.A new phenom 27 microcatheter was then used to deliver another pipeline shield (ped2-500-20, lot: d044999).After multiple attempts, this pipeline experienced the same distal failure to open.This pipeline too was removed and another manufacturer's device was used to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The pipeline had not been placed in a vessel bend when it failed to open, and no segment of the device was positioned in a bend.No additional steps or devices, such as resheathing, wire, catheter, or balloon, were attempted, and the device was not resheathed.Following the failure to open, the second pipeline (ped2-500-20, d044999) was also confirmed to be damaged.The cause of the pipeline failure to open was not determined.
 
Additional Manufacturer Narrative
H3: the pipeline flex pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.Based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was minimal.Which eliminates this factor out as potential causes.The braid was positioned in the vessel bend.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22833419
Report Number2029214-2025-01842
Device Sequence Number9458554
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)270320(10)B708223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB708223
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer08/19/2025
10/20/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date09/11/2025
11/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexFemale